MAUDE Adverse Event Report: MEDTRONIC NEUROSURGERY EDM LUMBAR CATHETER BARIUM IMPREGNATED, 80 CM; SHUNT, CENTRAL NERVOUS SYSTEM AND COMPONENTS

MEDTRONIC NEUROSURGERY EDM LUMBAR CATHETER BARIUM IMPREGNATED, 80 CM; SHUNT, CENTRAL NERVOUS SYSTEM AND COMPONENTS
Catalog Number 46419
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 11/17/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The product was unavailable for return.Therefore an evaluation of the device performance was not possible.A review of the manufacturing records showed no anomalies.All catheters are 100% inspected at the time of manufacture.
 
Event or Problem Description
It was reported to medtronic neurosurgery that the catheter tip broke upon insertion.According to the report, there was no injury to the patient.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.

Brand Name
EDM LUMBAR CATHETER BARIUM IMPREGNATED, 80 CM
Common Device Name
SHUNT, CENTRAL NERVOUS SYSTEM AND COMPONENTS
Manufacturer (Section D)
MEDTRONIC NEUROSURGERY
125 cremona drive
goleta CA 93117
MDR Report Key6179634
Report Number2021898-2016-00479
Device Sequence Number413812
Product Code JXG
UDI-Device Identifier00613994806628
UDI-Public00613994806628
Combination Product (Y/N)N
Initial Reporter CountrySF
PMA/510(K) Number
K862303
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/17/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2019
Device Catalogue Number46419
Device Lot NumberD75724
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 11/17/2016
Supplement Date Received by Manufacturer11/17/2016
Initial Report FDA Received Date12/15/2016
Supplement Report FDA Received Date09/28/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age46 YR
Patient Weight91